MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA067902A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was received through a clinical study: on december 1, 2020, a study patient underwent an endovascular procedure.During the procedure, gore® viabahn® vbx balloon expandable endoprosthesis (device(s)) were implanted as branch devices with two devices overlapped in the celiac, two devices in superior mesenteric artery (sma), and two devices in right renal artery and one device in left renal artery.During patient's follow-up on march 24, 2023, the patient was initially diagnosed with an endoleak.A right renal artery occlusion was observed and reported as 'study device related'.Intervention was performed and it was stated the device was recanalized and issue was resolved.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Two gore® viabahn® vbx balloon expandable endoprosthesis were overlapped and implanted as one unit in the right renal artery.Gore is unable to determine which device/device component was involved in a reportable adverse event, and the devices are of the same device family or device type.Consequently, one (1) device was selected for reporting purposes.The second device information is: lot/serial #22650750; udi #(b)(4); catalog #bxa067902a.H6 - code c19: review of device manufacturing record history confirmed both devices met pre-release specifications.H6 - code b20: both devices remain implanted; therefore, direct product analysis was not possible.The ifu was reviewed and the following statement was found to be applicable: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: thrombosis or occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
A study alert from the pivotal aaa 17-01 (tambe) clinical study was received: on (b)(6) 2020, a study patient underwent an endovascular procedure.During the procedure, gore® viabahn® vbx balloon expandable endoprosthesis (vbx device(s)) were implanted as branch devices.Two vbx devices were implanted in the celiac, two devices overlapped in the superior mesenteric artery (sma), two vbx devices overlapped in the right renal artery and one vbx device in the left renal artery.On (b)(6) 2023, the patient was initially diagnosed with an endoleak and a right renal artery occlusion was observed.As reported, the device was recanalized and issues were resolved.It was not specified if one or both vbx devices occluded.
 
Additional Manufacturer Narrative
B5: event description was updated.E1: facility name was added.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18241715
Report Number2017233-2023-04439
Device Sequence Number20483150
Product Code PRL
UDI-Device Identifier00733132637492
UDI-Public00733132637492
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Catalogue NumberBXA067902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite